Steroid Red Skin Syndrome is caused from the overuse of steroid creams used for eczema, psoriasis, rosacea and other skin conditions. The patients are unaware of the symptoms of red skin snydrome because dermatologists and doctors continue to prescribe more corticosteroid creams to combat the symtoms caused by the previous steroid cream.
The body becomes addicted to the steroid and the skin symptoms actually gets worse because of the length used and stronger prescriptions. The red skin, burning and itching causes the doctors to assume it is an allergy or stubborn case of something, so many will prescribe more steroid cream combined with oral steroids, like prednisone. The vicious cycle begins and many people stay with this merry-go-round for years, unable to stop the steroid cream because the skin is addicted.
Steroid skin syndrome is causing unecessary suffering in people all over the world. If you have you used steroid cream for eczema, psoriasis, rosacea or any other skin problem, you may be suffering from the effects of addiction to corticosteroid creams. The steroids work like a charm, but once you stop using them for one day, week or month, the condition rebounds even worse. The good news is that if you stop ALL steroids, your skin will heal. The withdrawals are difficult and the physical and mental stress wreak havoc for weeks or months, until your body recovers from the suppression of the drug.
The steroid side effects are multiple and the attached papers on the prescription bag do not give enough warnings. According to California dermatologist, Dr. Marvin Rapaport, the corticorsteroid creams create high levels of nitric oxide in the blood, which causes the burning and other side effects. He is convinced that steroid addiction and red skin syndrome are a direct result of the steroid cream, and the only cure is to stop using it forever. Once that area of your body has been afflicted by the cream and high levels of nitric oxide, your body will always be sensitive to the steroids.
Steroid cream side effects have been played down by the medical community for the most part, and many adults and children suffer the wrath of steroid hell because of it. I have spent countless hours visiting eczema, psoriasis and rosacea websites and forums, and I cannot tell you the huge number of people and children that are trying to cope with the steroid cream addiction and withdrawals that cause red skin syndrome.
One of the big problems with this health and social problem is the fact that the medical community will not acknowledge the steroid creme side effects due to the fact they were never taught about it in med school. Dr. Rapaport is trying to get other dermatologists to see these serious dangers of steroid cremes.
I am one of thousands of people suffering with red skin syndrome and dedicated my life to warning and helping others about it. This is my 16th week of severe burning flares, enlarged blood vessels, intense pain, raw, bleeding skin, itching, flaking and peeling, and sleepless nights. You can read more about my journey and others in the "Steroid Addiction Stories" link.
This site is dedicated to warning others of the dangers of all steroid creams, and the addiction that can develop in a short period of time after using one or several of them. It's time to bring a better social awareness to this fact and hopefully ward off hundreds of thousands of future victims. RSS will do its best to keep you informed of any new and latest developments as they arise. There is hope, help and healing, so hang in there with us!
RED SKIN SYNDROME - Home - Eczema or Steroid Cream Side Effects?
COPYRIGHT 2011, RED SKIN SYNDROME. DISCLAIMER-Opinions of this website are not meant to be medical advice, nor are they necessarily the opinions of any of the links connected to this site. ALL RIGHTS RESERVED.